Washington, 2006

Wildfire in Washington, June 16 to 17, 2006

June 16 to 17, 2006 · NWS OTX · 1 event in 1 county or zone

Lightning sparked a 500 acre brush fire on the cliffs above the town of Palisades along Highway 28 near Crescent Bar.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Lightning sparked a 500 acre brush fire on the cliffs above the town of Palisades along Highway 28 near Crescent Bar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 16, 4:03 AM PST, 8 hours 57 minutes earlier.

Area forecast discussion, Jun 16, 4:03 AM PST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
503 AM PDT FRI JUN 16 2006

.SYNOPSIS...A FAST MOVING WEATHER SYSTEM WILL MOVE THROUGH THE
AREA TODAY. A BREAK WILL OCCUR ON SATURDAY BEFORE ANOTHER SYSTEM
APPROACHES THE AREA ON SUNDAY.

&&

.DISCUSSION...
TODAY THROUGH SUNDAY...A PRIMARILY ZONAL WEST TO EAST FLOW WILL
REMAIN OVER THE INLAND NW THROUGH SUNDAY. A FAST MOVING SHORT WAVE
EMBEDDED WITHIN THE FLOW WILL REACH THE CASCADES LATE
MORNING/EARLY AFTERNOON...THEN REACHING EASTERN WA AND NORTHERN
IDAHO LATE AFTERNOON/EARLY EVENING. A STRONG 110 KNOT UPPER LEVEL
JET WILL FOLLOW IMMEDIATELY BEHIND THE SHORT WAVE...WITH ALSO
STRONG WESTERLY FLOW FROM THE SURFACE UP TO 850MB WHICH WILL
RESULT IN DOWNSLOPING WINDS OFF THE CASCADES. THUS...MEASURABLE
PRECIPITATION WITH THIS SYSTEM WILL BE CONFINED MAINLY TO NEAR
THE CASCADE CREST...AS WELL AS THE HIGHER TERRAIN OF NE WASHINGTON
AND IDAHO WHERE UPSLOPE FLOW WILL OCCUR. WITH FAST MOVING NATURE
OF THE SHORT WAVE PRECIPITATION AMOUNTS SHOULD REMAIN BELOW A TENTH
OF AN INCH. MEANWHILE...COLD AIR ADVECTION THIS EVENING WILL LEAD TO
SUBSIDENCE RESULTING IN MIXING OF HIGHER WINDS SPEEDS ALOFT TO THE
SURFACE LEADING TO AREAS OF BREEZY CONDITIONS.

DRIER AND STABLE CONDITIONS WILL BE THE RULE ON SATURDAY BEFORE AN
UPPER LEVEL TROUGH APPROACHES THE AREA ON SUNDAY. THE MAIN BRUNT
OF THE ENERGY WILL STAY TO THE NORTH ACROSS BRITISH COLUMBIA...BUT
GFS MODEL HINTS AT POSSIBLE ISOLATED MOUNTAIN THUNDERSTORMS DUE TO
INSTABILITY AHEAD OF THE SYSTEM ON SUNDAY. INHERITED FORECAST
HANDLED THIS WELL WITH ONLY MINOR TWEAKS TO THE FORECAST. /JW

SUNDAY NIGHT THROUGH FRIDAY...SOME MINOR DIFFERENCES IN TIMING BUT
OTHERWISE THE EXTENDED MODELS IN PRETTY GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD. AFTER THE UPPER LEVEL TROUGH EXITS THE REGION
SUNDAY NIGHT INTO MONDAY THE FLOW BECOMES PREDOMINATELY ZONAL. AS
SUCH EXPECT ISOLATED AFTERNOON SHOWERS ACROSS THE UP-SLOPING AREAS
OF THE NORTHEAST MOUNTAINS AND IDAHO PANHANDLE MOUNTAINS AND
MAINLY DRY AT THE LOWER ELEVATIONS. TEMPERATURES SHOULD REMAIN AT
OR SLIGHTLY ABOVE SEASONAL NORMALS. /TOBIN

&&

.AVIATION...MAINLY VFR CEILINGS AND VISIBILITIES EXPECTED THROUGH
12Z SATURDAY...EXCEPT FOR LINGERING MOUNTAIN OBSCURATIONS ALONG THE
BITTERROOT CREST OVER IDAHO. A WEAK FRONTAL SYSTEM WILL BRING
ISOLATED SHOWERS AFTER 18Z TO THE COLUMBIA BASIN THROUGH 00Z
SATURDAY...AND SCATTERED SHOWERS TO THE AREAS NORTH AND EAST OF THE
BASIN THROUGH 06Z SATURDAY. A REMOTE THREAT OF THUNDERSTORMS WILL
EXIST FROM 20Z TO 03Z OVER THE NORTHEASTERN MOUNTAINS. TOBIN

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        71  47  72  46  77  49 /  20  20   0   0  10  10
COEUR DALENE  70  46  71  44  76  47 /  30  20   0   0  10  10
PULLMAN        71  45  69  44  74  48 /  20  30   0   0  10  10
LEWISTON       78  53  78  51  82  54 /  10  20   0   0  10  10
COLVILLE       70  43  73  45  78  46 /  30  10   0   0  10  20
SANDPOINT      69  45  69  43  74  47 /  40  40   0   0  10  20
KELLOGG        68  44  72  49  79  49 /  40  50   0   0  10  10
MOSES LAKE     77  49  78  49  81  52 /  10   0   0   0   0   0
WENATCHEE      73  52  78  54  79  54 /  10   0   0   0   0  10
OMAK           73  47  77  47  81  51 /  10  10   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 16, 11:12 AM PST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1212 PM PDT FRI JUN 16 2006

IDZ002>004-026-027-WAZ031>038-041>044-171915-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
1212 PM PDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ001-171915-
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
1212 PM PDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAINS OVER THE PAST SEVERAL DAYS HAVE LED TO RENEWED RISES ON THE
KOOTENAI RIVER. CONSEQUENTLY...THE RIVER MAY EXCEED FLOOD
STAGE AT BONNERS FERRY...POSSIBLY AS EARLY AS LATE TONIGHT. SEE
THE LATEST FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH RIVER LEVELS WILL CONTINUE THE FLOODING THREAT ALONG THE
KOOTENAI RIVER THROUGH THE FIRST HALF OF THE WEEKEND. SEE THE
LATEST FLOOD WATCH FOR DETAILS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Douglas X Extreme W&n Parts/Nw Grant

When
June 16, 1:00 PM PST to June 17, 4:00 AM PST
Where
Douglas X Extreme W&n Parts/Nw Grant forecast zone
Reported by
NEWSPAPER
Coordinates
47.471, -119.572 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515867.